Dermatology Community
Irritation/Fungus on penis?
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Irritation/Fungus on penis?

About 3 weeks I had PROTECTED sex with a girl and wore the condom (Trojan lubricated) the entire time.  After finishing and taking the condom off, I noticed that my penis had been irritated at the top of the shaft right below the head.  ( I am circumcised by the way)  I dismissed it as just being irritation and tried leaving it alone.  After a few days, it was still there and started to become very dry on the red areas.  I decided to put some 1% hydrocortisone on it to see if it would help, but after putting it on and off for a couple days I saw no change.  I then read some posts online and thought it may be a fungal infection of some sort and put some antifungal cream on it.  The redness never hurt, itched, etc.  I also was consistently masturbating during this time as well using moisturizing lotion.  Eventually the redness looked like it spread a little and was not getting any better, so I decided to go see my doctor on campus.  He said it did not look STI related and that it could just be a fungus.  He told me to put Lamisil on it twice a day for two weeks so I believed this would work.  The next day it looked as if the redness had spread even more down my shaft and created more little dry spots of skin on my penis.  I stopped using the Lamisil and went back to the hydrocortisone, which looks to relief the redness a bit, but not the dryness, and the penis is still red below the head.  I'm not sure at all what this could be since all I did was wear a condom and take it off and have never had a reaction to a condom before.  Any thoughts or ideas of what this could be?  I'm really freaked out and depressed by this.  Thanks for any help!
Related Discussions
4 Comments Post a Comment
Blank
1340994_tn?1374197577
It's probably either a latex allergy or a fungal infection.  Don't go overboard with the hydrocortisone cream.  Use it only sparingly.  If it it is an allergy, it should go away on its own.  If it's a fungal infection, it will need you to follow the antifungal medication directions carefully.  Make sure the skin is completely dry before applying it.  
Blank
563773_tn?1374250139
Hello,
It can be due to dermatitis skin or an allergic reaction. You can take some OTC oral antihistamine medications like Benadryl or Claritin and see if it helps.

For mild-moderate symptoms a weak steroid may be used (e.g. hydrocortisone as dermacort), whilst more severe cases require a higher-potency steroid (e.g. clobetasol propionate, fluocinonide).But they are available under prescription and should be taken only after consulting a dermatologist. Symptoms  can be exacerbated by dryness of the skin. Use good quality moisturizers to prevent moisture loss from the skin.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
Blank
Avatar_n_tn
Thank you Doctor for you input.  I went to a different doctor on campus yesterday because it looked as if it was flaring up a little again and he diagnosed it as a little bit of ezcema (eczema)? I told him the other antifungal creams were not working and he prescribed me Ketoconazole Cream 2%.  I applied the cream yesterday and overnight, but it doesn't look any better so far, it actually looks a little more red.  Is this a sign that its working or could it just be re-irritated from masturbation?  I'm going crazy here.  Thanks doctor.
Blank
563773_tn?1374250139
Hello,
From the symptoms it looks less likely to be due to a fungal infection and looks more like an allergic reaction or dermatitis / eczema skin. Ketoconazole is an antifungal cream and is effective in fungal infections. Get it examined from a dermatologist to confirm the diagnosis.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.


Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
Avatar_m_tn
Blank
PMDER1
San francisco, CA
209987_tn?1418913008
Blank
tschock
AB